Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


bitter taste in mouth
Jun 7, 2002

I was on videx ec, viread, and epivir for the last 3 months (before that it was videx ec, sustiva, and epivir). I know that videx ec and viread together could cause pancreas/liver problems, but my doctor assured me that as long as I took them as different times during the day there should be no problems. Well, my most recent blood tests revealed some distorted liver readings (reported over a call-in results phone line). I havent't talked with my doctor yet, but I have felt so bad in the last few weeks that I discontinued meds altogher the last 4 days. I was constantly nauseated, couldn't eat, and have been having "dry heaves" the last few days (nothing on my stomach). There is a constant bitterness in my mouth. If I try to eat something, I taste the food immediately, and then it is followed by the bitterness. I can't keep pills down - so I am taking a self imposed med breaK until a see my doctor again next week. Any idea what is causing the bitterness and lack of appetite (liver?). It's been 4 days off meds and the problem is still there..........

Response from Dr. Henry

Often a bitter taste in the mouth comes from upper GI problems. It is very reasonable to evaluate your liver, pancreas, also possible stomach/esophagus (i.e. H pylori infection, reflux esophagitis, etc.). It often is a good idea to be seen by a doc/nurse in the midst of your complaints so they can point the work-up in the right direction. Gallbladder problems can also cause those symptoms and can result in an acid taste in the mouth after nausea/vomiting. KH



Previous
Treatment of AZT in small children
Next
thoughts on bitter taste

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement